MAUDE Adverse Event Report: KATECHO INCORPORATED PADPRO DEFIBRILLATION PADS; DEFIB PADS

KATECHO INCORPORATED PADPRO DEFIBRILLATION PADS; DEFIB PADS
Catalog Number 2001M-PC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 06/27/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Complaint is inconclusive.The device is not being returned and no photograph evidence was provided.Therefore, the reported failure could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 3 complaints regarding 4 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; misuse of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.Do not open package until just prior to using the electrodes.Do not use if conductive polymer gel is dried out and if the electrodes do not adhere properly to the patient, apply a new pair.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the padpro 2001m-pc, was used on a patient that eventually passed away.The pads were placed on the patient but never used to deliver shock.The patient underwent 2 separate rounds of cpr, the first lasted for 30 minutes and the second lasted for 45 minutes.The pads were never used to deliver shock to the patient, they were only applied for monitoring.After the patient expired, the pads were removed and under the sternal pad, which the medical staff performed cpr on top of, a severe skin tear was noticed.No treatment was used since the patient passed away.The complainant did state that the padpro defibrillation pads in no way effected the outcome of the patient or had any effect on the patient passing away.Although the padpro pads were not related to the patient expiring, conmed is reporting due to the patient having the padpro defibrilation pads applied, then removed post-mortem.
 
Additional Manufacturer Narrative
Complaint is inconclusive.The device is not being returned and no photographic evidence was provided.Therefore, the reported failure could not be verified.Correction: complaint is confirmed.The device is not being returned but photographic evidence provided confirmed the reported problem.

Brand Name
PADPRO DEFIBRILLATION PADS
Common Device Name
DEFIB PADS
Manufacturer (Section D)
KATECHO INCORPORATED
2500 bell avenue
des moines IA 50321
MDR Report Key8841973
Report Number1320894-2019-00264
Device Sequence Number18897069
Product Code MKJ
UDI-Device Identifier20653405042591
UDI-Public(01)20653405042591(17)211030(10)Y10301803
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K014209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Catalogue Number2001M-PC
Device Lot NumberY10301803
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient Weight67